MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL COMPONENT OPTION FOR CEMENTED USE ONLY SIZE C LEFT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMORAL COMPONENT OPTION FOR CEMENTED USE ONLY SIZE C LEFT; PROSTHESIS, KNEE
Model Number 5880-13-01
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date of event : exact onset date is unknown.Concomitant medical products : ng rot.Hinge knee tib plt sz2; catalog#00588000200, lot#64676971; stem implant 12mmdx145mm: catalog#00598801012, lot#65152242; prc agmt block dist sz c 5mm: catalog#00599003310, lot#63949324; art surface 14mm fem sz c: catalog#00588003014, lot#64174065; palacos mv+g 2x20: catalog#66031998, lot#97665320.Report source : foreign: germany.The product will not be returned to zimmer biomet for evaluation, as the product remains implanted.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Approximately one year post-implantation, diagnostic images have revealed unusual movement when the leg is fully extended.According to the surgeon, the knee can be pushed approximately four (4) degrees into the valgus and the femoral component wobbles in the connecting notch.At this time, the product remains implanted and no further intervention has been reported.Due diligence is in progress for this event; to date no further information has been provided.
 
Additional Manufacturer Narrative
H6: proposed component code: mechanical (g04) - femur.Multiple mdr reports have been filed for this event.Please see associated report: 0001822565-2023-01483.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.The product remains implanted.Device history record was reviewed and no discrepancies related to the reported event were found.Radiographs were provided however were not reviewed as the provided x-rays were not same a/p view.Comparing the provided x-rays would not address the alleged malfunction as both x-rays were different view showing different angle.Additional radiographic images are not available.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
FEMORAL COMPONENT OPTION FOR CEMENTED USE ONLY SIZE C LEFT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16225462
Report Number0001822565-2023-00180
Device Sequence Number5350945
Product Code JWH
UDI-Device Identifier00889024199101
UDI-Public(01)00889024199101(17)251014(10)64695413
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2025
Device Model Number5880-13-01
Device Catalogue Number00588001301
Device Lot Number64695413
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Patient SexPrefer Not To Disclose